Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 151, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 30, 2005, 8:12 PM MDT for Adams County, Morgan County, Colorado. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2005, 8:12 PM MDT (02:12 UTC)
- Expired
- Jun 30, 2005, 9:02 PM MDT
- In force
- 50 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Adams County, CO, Morgan County, CO
The radar
The Denver radar (KFTG), 48 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 8:25 PM MDT | HAIL 1 | Hoyt, CO | LOTS OF PENNY SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2843 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 010212
SVRBOU
COC001-087-010300-
/O.NEW.KBOU.SV.W.0151.050701T0212Z-050701T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
812 PM MDT THU JUN 30 2005
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO
SOUTHWESTERN MORGAN COUNTY IN NORTHEAST COLORADO
* UNTIL 900 PM MDT
* AT 809 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
WEST OF HOYT...OR ABOUT 24 MILES SOUTHWEST OF FORT MORGAN...MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEADER...
HOYT AND ADENA.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4016 10414 3999 10415 3999 10424 3986 10419
3987 10384 4016 10387
$$
RPK2 follow-up statements
000
WWUS55 KBOU 010229
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
829 PM MDT THU JUN 30 2005
COC001-087-010300-
/O.CON.KBOU.SV.W.0151.000000T0000Z-050701T0300Z/
MORGAN CO-ADAMS CO-
829 PM MDT THU JUN 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM MDT FOR
NORTH CENTRAL ADAMS AND SOUTHWESTERN MORGAN COUNTIES...
AT 828 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 4 MILES SOUTHEAST OF HOYT...OR ABOUT 23 MILES SOUTHWEST OF
FORT MORGAN...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEADER...HOYT AND ADENA.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 4016 10414 3999 10415 3999 10424 3986 10419
3987 10384 4016 10387
$$
RPK000
WWUS55 KBOU 010302
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
902 PM MDT THU JUN 30 2005
COC001-087-010312-
/O.EXP.KBOU.SV.W.0151.000000T0000Z-050701T0300Z/
MORGAN CO-ADAMS CO-
902 PM MDT THU JUN 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ADAMS AND
SOUTHWESTERN MORGAN COUNTIES EXPIRED AT 900 PM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.
LAT...LON 4016 10414 3999 10415 3999 10424 3986 10419
3987 10384 4016 10387
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:31 PM MDT, 5 hours 41 minutes earlier.
Area forecast discussion, Jun 30, 2:31 PM MDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 231 PM MDT THU JUN 30 2005 .SHORT TERM...SURFACE DEWPOINTS STILL HOLDING IN THE 40S MOST AREAS WITH FLOW MAINLY SOUTHEASTERLY. PLATTEVILLE PROFILER SHOWING THAT VERTICAL WIND SHEAR HAS INCREASED A BIT THE PAST FEW HOURS. HOWEVER...CAPES STILL NOT ALL THAT IMPRESSIVE WITH THE HIGHEST VALUES (AROUND 1200 J/KG) ALONG PALMER DIVIDE. CUMULUS CLOUDS HAVE BEEN DEVELOPING ALONG FOOTHILLS...MAINLY SOUTHERN AREAS. RADAR FINALLY SHOWING SOME DEVELOPMENT IN DOUGLAS COUNTY ALONG THE BEST CAPE AXIS. LOOKING LIKE THIS AREA WILL BE THE BEST LOCATION FOR SEVERE STORMS. BUT GIVEN THE FAIRLY DECENT SHEAR... CANNOT RULE OUT THE POSSIBILITY FOR A SEVERE STORM OR TWO ELSEWHERE ACROSS THE PLAINS. BEST COVERAGE FOR STORMS POINTS TOWARD PALMER DIVIDE AS WELL...SO WILL KEEP THE HIGHER POPS THERE. DIV-Q VERTICAL VELOCITY PROGS SHOW SOME WEAK LIFT OVER FAR NORTHEAST COLORADO THROUGH 09Z FRIDAY...SO A FEW STORMS COULD LINGER THERE AFTER MIDNIGHT. OTHERWISE...SKIES SHOULD CLEAR OVERNIGHT ONCE CONVECTION ENDS. ON FRIDAY...WESTERLY FLOW ALOFT ACROSS AREA WITH CROSS SECTIONS SHOWING SOME MID LEVEL MOISTURE AFTER 18Z. LOW LEVELS APPEAR TO DRY OUT DURING DAY AS SURFACE DEWPOINTS DROP INTO THE 30S AND THE 40S DEWPOINTS GET SCOURED TO THE EAST. CAPE VALUES ARE PROGGED TO BE FROM 1000-2000 J/JG AROUND 18Z...THEN DROP QUICKLY TO LESS THAN 1000 J/KG BY 00Z SATURDAY. SHEAR DOES NOT LOOK IMPRESSIVE...WITH ONLY WEAK SOUTHERLY FLOW AT THE SURFACE. APPEARS THAT THERE MAY BE A BOUNDARY ACROSS EASTERN PLAINS WHICH COULD BE THE INTIAL FOCUS FOR CONVECTION. WINDOW FOR ANY SEVERE STORMS LOOKS SMALL GIVEN POTENTIAL MOVEMENT OF BOUNDARY. WILL MAINTAIN THE LOW POPS CURRENTLY IN GRIDS. BIGGEST CONCERN SEEMS TO BE GUSTY OUTFLOW WINDS FROM ANY STORMS ALONG FOOTHILLS WHICH COULD AFFECT ANY ONGOING WILDFIRES. TEMPERATURES A FEW DEGREES WARMER BASED ON SLIGHTLY HIGHER TEMPERATURE AND THICKNESS PROGS. CURRENT TEMPERATURE GRIDS LOOK REASONABLE. .LONG TERM...NORTHWESTERLY FLOW ALOFT IS PROGGED OVER THE FORECAST AREA FRIDAY NIGHT...THROUGH SATURDAY EVENING. BY EARLY SUNDAY... WESTERLY FLOW ALOFT IS EXPECTED. THERE IS VERY WEAK DOWNWARD MOTION INDICATED ON THE QG VERTICAL VELOCITY FIELDS FRIDAY NIGHT THROUGH SATURDAY. BY SATURDAY NIGHT THROUGH SUNDAY...WEAK UPWARD MOTION IS INDICATED. THE LOW LEVEL FLOW IS NOT HELPFUL TO CONVECTION ON THE PLAINS FRIDAY NIGHT THROUGH SATURDAY EVENING. BY SUNDAY MORNING...SOME UPSLOPE IS PROGGED FOR THE PLAINS. CROSS SECTIONS SHOW VERY LITTLE MOISTURE OVER THE FORECAST AREA FRIDAY NIGHT AND MUCH OF SATURDAY. SATURDAYS LOW LEVEL DEW POINT PROGGS SHOW THE PLAINS READINGS BELOW 40 F. BY LATE IN THE DAY SATURDAY SOME UPPER LEVEL MOISTURE IS INDICATED. SUNDAY HAS MORE MID AND UPPER LEVEL MOISTURE...BUT THE LOWER LEVELS ARE STILL MAINLY DRY...BUT A LITTLE BETTER THAN SATURDAY. THERE IS A DECENT THETA-E AXIS OVER THE EASTERN PLAINS FRIDAY NIGHT...BUT ITS WELL EAST OF THE FORECAST AREA BY SATURDAY NOON TIME. BY SUNDAY AFTERNOON...THERE IS A WEAK THETA-E AXIS ACROSS MOST OF THE FORECAST AREA. THE POTENTIAL INSTABILITY IS OK...NOTHING GREAT THROUGH THE PERIODS. THE STEEPEST LAPSE RATES ON FOR LATE DAY SATURDAY... THERES JUST NO MOISTURE. WILL LEAVE THE ISOLATED POPS FOR EARLY FRIDAY EVENING. WILL TRIM POPS TO JUST 10% IN THE HIGH MOUNTAINS LATE SATURDAY. WILL LEAVE LIMITED POPS FOR SUNDAY AFTERNOON WITH THE INCREASING MOISTURE AND UPSLOPE. FOR TEMPERATURES...SATURDAYS HIGHS WILL BE 2-4 C WARMER THAN FRIDAY. SUNDAY IS 3-5 C COOLER. FOR THE LATER DAYS...MONDAY THROUGH THURSDAY...MODELS ARE STILL SHOWING BROAD WEAK TROUGHINESS OVER THE FORECAST AREA MONDAY AND TUESDAY WITH THE UPPER RIDGE SOUTHWEST OF US. BY WEDNESDAY AND THURSDAY THE UPPER RIDGE MOVES IN FROM THE SOUTHWEST WITH THE FORECAST AREA UNDER NORTHWESTERLY FLOW ALOFT. THE LOWER LEVELS HAVE EASTERLY UPSLOPE FLOW WITH PLENTY OF MOISTURE MONDAY AND TUESDAY AND WEDNESDAY. THURSDAY STILL HAS MOISTURE BUT THE BOUNDARY LAYER FLOW IS LESS FAVORABLE TO CONVECTION. WILL NEED POPS ALL FOUR DAYS. WILL LOWER TEMPERATURES TO JUST BELOW SEASONAL NORMALS WITH THE CONDITIONS ARE HAND. && .BOU...NONE. && DL/RJKOOPMEINERS
Hazardous weather outlook, Jun 30, 10:58 AM MDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1058 AM MDT THU JUN 30 2005 COZ030>051-011200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1058 AM MDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LOW LEVEL MOISTURE HAS INCREASED A BIT BEHIND A COLD FRONT THAT MOVED ACROSS THE PLAINS LAST EVENING. DAYTIME HEATING TODAY WILL COMBINE WITH THIS MOISTURE TO PRODUCE SCATTERED THUNDERSTORMS BY AFTERNOON...SOME OF WHICH MAY BE SEVERE. THE STORMS WILL FIRST DEVELOP IN THE FOOTHILLS BY THE NOON HOUR...AND THEN DEVELOP AND SPREAD EAST AND SOUTHEAST ACROSS THE PLAINS AFTER 2 PM. INSTABILITY IS LIMITED WITH ONLY MODEST AMOUNTS OF LOW LEVEL MOISTURE. HOWEVER...WIND SHEAR IN THE ATMOSPHERE IS STRONG ENOUGH TO PRODUCE A FEW SUPERCELL THUNDERSTORMS. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. THE THREAT OF TORNADOES APPEARS TO BE RATHER LOW GIVEN THE LACK OF WIND SHEAR NEAR THE SURFACE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE PLAINS AFTER 2PM. D-L/RJK
In the hours before
Local storm report, Jun 30, 7:02 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
702 PM MDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL NE BRUSH 40.26N 103.63W
06/30/2005 0.75 INCH MORGAN CO TRAINED SPOTTER
MOSTLY MARBLE SIZE HAIL
0632 PM HAIL BRUSH 40.26N 103.63W
06/30/2005 0.88 INCH MORGAN CO TRAINED SPOTTER
GROUND COMPLETELY COVERED WITH HAIL
&&
BENTONLocal storm report, Jun 30, 7:08 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
708 PM MDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 14 W FORDER 38.65N 103.98W
06/30/2005 1.00 INCH LINCOLN CO TRAINED SPOTTER
0632 PM HAIL BRUSH 40.26N 103.63W
06/30/2005 0.88 INCH MORGAN CO TRAINED SPOTTER
GROUND COMPLETELY COVERED WITH HAIL
0631 PM HAIL NE BRUSH 40.26N 103.63W
06/30/2005 0.75 INCH MORGAN CO TRAINED SPOTTER
MOSTLY MARBLE SIZE HAIL
&&
BENTONLocal storm report, Jun 30, 7:20 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
720 PM MDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 32 W KARVAL 38.73N 104.12W
06/30/2005 1.75 INCH EL PASO CO PUBLIC
0713 PM HAIL 28 W KARVAL 38.73N 104.05W
06/30/2005 0.75 INCH LINCOLN CO TRAINED SPOTTER
MOSTLY MARBLE SIZE HAIL
0704 PM HAIL 14 W FORDER 38.65N 103.98W
06/30/2005 1.00 INCH LINCOLN CO TRAINED SPOTTER
0632 PM HAIL BRUSH 40.26N 103.63W
06/30/2005 0.88 INCH MORGAN CO TRAINED SPOTTER
GROUND COMPLETELY COVERED WITH HAIL
0631 PM HAIL NE BRUSH 40.26N 103.63W
06/30/2005 0.75 INCH MORGAN CO TRAINED SPOTTER
MOSTLY MARBLE SIZE HAIL
&&
BENTONLocal storm report, Jun 30, 7:45 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
745 PM MDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL KEENESBURG 40.11N 104.52W
06/30/2005 0.75 INCH WELD CO TRAINED SPOTTER
0716 PM HAIL 32 W KARVAL 38.73N 104.12W
06/30/2005 1.75 INCH EL PASO CO PUBLIC
0713 PM HAIL 28 W KARVAL 38.73N 104.05W
06/30/2005 0.75 INCH LINCOLN CO TRAINED SPOTTER
MOSTLY MARBLE SIZE HAIL
0704 PM HAIL 14 W FORDER 38.65N 103.98W
06/30/2005 1.00 INCH LINCOLN CO TRAINED SPOTTER
0632 PM HAIL BRUSH 40.26N 103.63W
06/30/2005 0.88 INCH MORGAN CO TRAINED SPOTTER
GROUND COMPLETELY COVERED WITH HAIL
0631 PM HAIL NE BRUSH 40.26N 103.63W
06/30/2005 0.75 INCH MORGAN CO TRAINED SPOTTER
MOSTLY MARBLE SIZE HAIL
&&
BENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:17 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 43 min |
| Jun 30, 6:39 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 36 min |
| Jun 30, 6:47 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 34 min |
| Jun 30, 7:26 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 49 min |
| Jun 30, 8:38 PM MDT | Tornado Warning | BOU | Adams | 26 min |
| Jun 30, 8:59 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 46 min |
| Jun 30, 9:20 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 55 min |
| Jul 1, 4:00 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 48 min |
| Jul 1, 5:08 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.